Any negative reports on grape seed extract?

Discussion in 'Fibromyalgia Main Forum' started by Beadlady, Apr 3, 2009.

  1. Beadlady

    Beadlady Member

    I've read about lots of good stuff and in my research I find that it can also cause headache, dizziness, & nausous.

    Just want to try to see both sides of this herb.

  2. SpiroSpero

    SpiroSpero New Member


    unfortunately I don't tolerate lots of supplements and I had the same problems with Grape Seed as I had with B6 and folic acid. It caused severe itching and I didn't feel very well. I don't think that it was a detox reaction.
  3. LadyCarol

    LadyCarol Member

    I have leukemia and am taking grape seed extract in the hope it helps. I took Pycnogenol for about 2 months and it reduced my cholesterol significantly and it significantly slowed the rate of increase of leukemia cells. Now I'm taking a combination of Pine Bark Extract and Grape Seed Extract plus other antioxidant supplements in the hope they produce an improved result in my next blood test results.

    I had some itchy skin before I started taking Pycnogenol. Then I switched to taking Grape Seed Extract and Pine Bark Extract and the itchy skin became worse for a few weeks, howevere, I put this down to detox. Now my skin condition has significantly improved all over my body, it took around 2+ months for this to happen, also my energy levels have significantly improved.
    [This Message was Edited on 04/06/2009]
  4. sgood242

    sgood242 New Member

    Are you the gal I used to correspond with on the bead chat?

  5. LadyCarol

    LadyCarol Member

    Grape seed extract has been found to interact with some medications, especially some of the antidepressants and sleep medications (combinations of these can compound the interactions).

    One such serious interaction is peripheral oedema which can produce such a serious toxic reaction than it can become life threatening, other interactions are breathing issues, in particular breathlessness, tremor, skin eruptions and numerous others.

    The advice is to consult with your doctor if you are taking Grape seed extract with any medication. If you are experiencing adverse side effects then stop taking Grape seed extract for a while to see if the side effects clear. If you then try reintroducing Grape seed extract and the side effects reoccur then stop taking immediately.
  6. LadyCarol

    LadyCarol Member

    A messed up hypo thyroid can cause depression (plus other issues) so going on Armour would help address a hypo issues. Low vitamin D levels also need addressing when dealing with depression as do all vitamin & mineral levels and healthy eating.
  7. LadyCarol

    LadyCarol Member

    10 years is a long time for depression, I'm glad you finally got on Armour and the depression lifted. AD's aren't the answer if the root of the problem is elsewhere.

    The doctors need to be more thyroid smart, adrenals, pit gland etc. smart as well.

    The impact of thyroid variation on a patients health is too often not well enough appreciated. The problem we have with labs in the UK is they tend to test only T4 & TSH but only ever test T3 if TSH or T4 are out of range, a failure of the system is that T3 doesn't always get tested even when we specifically request a T3 test, much depends of the haematology department where the bloods are sent.

    The other problem we have is we are limited by what we can normally prescribe, levothyroxine is dictated for use for hypo, unfortunately although this will raise levels of T4 and address TSH some people don't convert well to T3 which doesn't help them much, and some people get adverse side effects from levothyroxine.

    The BIG issue is the thyroid is not just about T3, T4 & TSH, it's about T1, T2, T3, T4, and Calcatonin etc. This is why some people respond better when given desiccated thyroid as it contains T1, T2, T3, T4 and Calcatonin, however, some patients find it makes them worse and do better on levothyroxine. Couple all these to systemic interactions with other processes throughout the body such as adrenals, pit gland etc. and it's no wonder many are struggling with chronic health issues.
  8. paulac7

    paulac7 Member

    wouldn't depression caused by thyroid issues obviously be cleared up by getting proper thyroid medication?? That's all well and good, but if the depression is caused by something *other* than thyroid issues, then all the Armour in the won't help with the depression.

    Not trying to start a war, but just tossing this out there as a point to ponder. I take Synthroid, and have been perfectly happy with it. Different strokes for different folks.

  9. anchor

    anchor Member

    it dropped my cholesterol 50 points, in just a couple months.
  10. inbetweendays

    inbetweendays New Member

    I find ge to be of great benefit. I got terrible pains in my stomach when I first started taking it. But found that taking it with a probiotic stopped all this. Be sure you are taking a quality supplement--free of fillers, binders, and lubricants. ...Certain issues may be due to detox--but this may not be the sole reason for this experiece. Also note--a sluggish liver can also produce these side effects......And the swivel chair mafia--has been on a massive campaign to stifle the use of supplements--so dont be fooled.